Lower bounds for resultants, I

J. H. Evertse; K. Györy

Compositio Mathematica (1993)

  • Volume: 88, Issue: 1, page 1-23
  • ISSN: 0010-437X

How to cite


Evertse, J. H., and Györy, K.. "Lower bounds for resultants, I." Compositio Mathematica 88.1 (1993): 1-23. <http://eudml.org/doc/90238>.

author = {Evertse, J. H., Györy, K.},
journal = {Compositio Mathematica},
keywords = {binary forms; resultant; lower bounds; rings of -integers; resultant inequalities; Thue-Mahler inequalities},
language = {eng},
number = {1},
pages = {1-23},
publisher = {Kluwer Academic Publishers},
title = {Lower bounds for resultants, I},
url = {http://eudml.org/doc/90238},
volume = {88},
year = {1993},

AU - Evertse, J. H.
AU - Györy, K.
TI - Lower bounds for resultants, I
JO - Compositio Mathematica
PY - 1993
PB - Kluwer Academic Publishers
VL - 88
IS - 1
SP - 1
EP - 23
LA - eng
KW - binary forms; resultant; lower bounds; rings of -integers; resultant inequalities; Thue-Mahler inequalities
UR - http://eudml.org/doc/90238
ER -


  1. [1] B.J. Birch and J.R. Merriman, Finiteness theorems for binary forms with given discriminant, Proc. London Math. Soc.25 (1972) 385-394. Zbl0248.12002MR306119
  2. [2] J.H. Evertse, On equations in S-units and the Thue-Mahler equation, Invent. Math.75 (1984), 561-584. Zbl0521.10015MR735341
  3. [3] J.H. Evertse, On sums of S-units and linear recurrences, Compositio Math.53 (1984) 225-244. Zbl0547.10008MR766298
  4. [4] J.H. Evertse and K. Györy, Thue-Mahler equations with a small number of solutions, J. Reine Angew. Math.399 (1989) 60-80. Zbl0675.10009MR1004133
  5. [5] J.H. Evertse and K. Györy, Effective finiteness results for binary forms with given discriminant, Compositio Math.79 (1991) 169-204. Zbl0746.11020MR1117339
  6. [6] J H. Evertse, K. Györy, C. L. Stewart and R. Tijdeman, On S-unit equations in two unknowns, Invent. Math.92 (1988), 461-477. Zbl0662.10012MR939471
  7. [7] K. Györy, Sur les polynômes à coefficients entiers et de discriminant donné, Acta Arith.23 (1973) 419-426. Zbl0269.12001MR437489
  8. [8] K. Györy, On polynomials with integer coefficients and given discriminant, V, p-adic generalizations, Acta Math. Acad. Sci. Hungar.32 (1978), 175-190. Zbl0402.10053MR498497
  9. [9] K. Györy, On arithmetic graphs associated with integral domains, in: A Tribute to Paul Erdös (eds. A. Baker, B. Bollobás, A. Hajnal), pp. 207-222. Cambridge University Press, 1990. Zbl0727.11039MR1117015
  10. [10] K. Györy, On the number of pairs of polynomials with given resultant or given semi-resultant, to appear. Zbl0798.11043MR1243304
  11. [11] M. Laurent, Equations diophantiennes exponentielles, Invent. Math.78 (1984) 299-327. Zbl0554.10009MR767195
  12. [12] H.P. Schlickewei, The p-adic Thue-Siegel-Roth-Schmidt theorem, Archiv der Math.29 (1977) 267-270. Zbl0365.10026MR491529
  13. [13] W.M. Schmidt, Inequalities for resultants and for decomposable forms, in: Diophantine Approximation and its Applications (ed. C. F. Osgood), pp. 235-253, Academic Press, New York, 1973. Zbl0267.10023MR354566
  14. [14] W.M. Schmidt, Diophantine Approximation, Lecture Notes in Math. 785, Springer-Verlag, 1980. Zbl0421.10019MR568710
  15. [15] E. Wirsing, On approximations of algebraic numbers by algebraic numbers of bounded degree, in: Proc. Symp. Pure Math. 20 (1969 Number Theory Institute; ed. D. J. Lewis), pp. 213-247, Amer. Math. Soc., Providence, 1971. Zbl0223.10017MR319929

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.